MAUDE Adverse Event Report: TELEFLEX MEDICAL HEMOLOK MED CLIPS 6/CART 84/BOX; CLIP, IMPLANTABLE

TELEFLEX MEDICAL HEMOLOK MED CLIPS 6/CART 84/BOX; CLIP, IMPLANTABLE
Model Number IPN915181
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn# (b)(4).The device history review for the product hemolok med clips 6/cart 84/box lot# 73d2000191 investigation did not show issues related to the complaint.The device has not been returned for investigation.Teleflex will continue to monitor and trend related events.
 
Event or Problem Description
A clip got broken at loading.Therefore, a new cartridge was opened to complete the procedure.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer returned one cartridge (b)(4) hemolok med clips 6/cart 42/box for investigation.The cartridge was returned with half of a clip remaining.The clip half was the pierced boss half.One clip half was returned loose , and this clip half was the hook half.Another clip was returned loose , and this clip had its pierced bosses broken off.The broken pierced bosses were inside the cartridge.The cartridge and clips were visually examined further with and without magnification.Visual examination revealed that the sample appeared used as there was biological material on both clips.The two clip halves were not broken at the hinge, they were broken on the pierced boss leg right before the double hinge.R & d engineering was consulted for this complaint issue.According to r & d, it could not be determined what exactly caused the defects seen.It is possible that the defects were caused by the clips being produced on cavities pre-maintenance.Project (b)(4) was completed in 2021 to resolve this issue.These clips were manufactured prior to the project completion.It is also possible that the observed damage to the broken clips is from improper loading of the clips or by using damaged appliers.This could not be confirmed since the appliers were not returned for investigation.The ifu for this product, l02425, was reviewed as a part of this complaint investigation.The ifu states, "always check the alignment of the applier jaws before use.When closed, jaw tips should be directly aligned and not offset.Alignment of the jaw is critical for safe application of the clip.If this is not done, patient injury may occur.Proper maintenance, care and cleaning are necessary to ensure proper functionality." "do not force the applier into the cartridge or onto the clip.The applier should enter and withdraw from the cartridge easily.Remove the applier from the cartridge ensuring the clip is held securely in the applier jaws.It may be necessary to hold the cartridge to allow the clip to be removed." although the root cause could not be determined, it is possible that the defect was caused by the clips being produced on cavities pre-maintenance.According to r & d, project (b)(4) was completed in 2021 to resolve this issue.These clips were manufactured prior to the project completion.The reported complaint of "broken clip - multiple locations" was confirmed based on the sample received.The cartridge was returned with two damaged clips.One clip was broken on the pierced boss leg near the hinge.The other clip had its pierced bosses broken off.R & d was consulted for this complaint issue and it could not be determined what exactly caused the defects seen.It is possible that the defects were caused by the clips being produced on cavities pre-maintenance.A project was completed in 2021 to resolve this issue.These clips were manufactured prior to the project completion.It is also possible that the observed damage to the broken clips is from improper loading of the clips or by using damaged appliers.This could not be confirmed since the appliers were not returned for investigation.Therefore, the root cause for this complaint issue is undetermined.Teleflex will continue to monitor and trend on complaints of this nature.

Brand Name
HEMOLOK MED CLIPS 6/CART 84/BOX
Common Device Name
CLIP, IMPLANTABLE
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
MDR Report Key12158989
Report Number3003898360-2021-00632
Device Sequence Number4700796
Product Code FZP
UDI-Device Identifier24026704695908
UDI-Public24026704695908
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133202
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/06/2025
Device Model NumberIPN915181
Device Catalogue Number544220
Device Lot Number73D2000191
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2021
Initial Date Received by Manufacturer 07/08/2021
Supplement Date Received by Manufacturer08/23/2021
Initial Report FDA Received Date07/13/2021
Supplement Report FDA Received Date08/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.